Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Do my T-cell count affect my body to rehabilitate?
Sep 23, 2005

I know exercise is important and have been in the gym as long as I can remember. After testing positive for HIV 16 months ago I notice if I exerct myself too much I'm physically unable to exercise for a long while. The only way to explain the feeling is I feel painful from the inside out, to the point of being disabled. The last episode has lasted 4 weeks already, i'm just now feeling stable. This also brings on a herpes outbreak, which adds to the physical exhaustion. My T-cells have recently(finally) risen above 200 to 215. My viral load is undetectable. What should be my realistic expectations, physically, at this point of my infection? Also, should I go into detail with my doctor as to how I am feeling with each visit? I know there's not much he can do. I'm currently trying to get on disability as my physical abilities are so unpredictable, and I'm so far very sensitive to the meds, especially the sustiva.

Thank you for your help.

K in Charlotte, NC

Response from Dr. Young

Dear K in Charlott, thank you for your post.

I'm happy to hear that your viral load is undetectable and CD4s are starting to increase. Your symptoms are difficult to pin down and the diagnosis may depend a lot on which medications you're taking. It's also possible that your achiness and fatigue are related to a non-medication-related problem (like depression, testosterone deficiency, or anemia).

I'd certainly recommend that you discuss your symptoms with your doctor- your case illustrates that it's not just a lab test that we treat. Having an undetectable viral load is important, very important when your taking antiretroviral medications, but an undetectable viral load isn't the end or the story, nor the end of medical assistance with your quality of life.

Good luck, good health. BY



Previous
couple misdirected
Next
starting meds. Lipo?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement